Georgia, 2005

Ice Storm in Georgia, December 15, 2005

December 15, 2005 · NWS FFC · 20 events in 20 counties and zones

A low pressure system moving out of the Gulf of Mexico and a strong upper-level trough pushed an area of rain across Georgia late on the 14th and early on the 15th. Meanwhile, a wedge of cold, dry air had slid down the east side of the Appalachians into north central and northeast Georgia.

Where it happened

Every event with a place to put it; 20 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$953,000
Crop damage
None recorded
Events
20

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FFC wrote it up.

A low pressure system moving out of the Gulf of Mexico and a strong upper-level trough pushed an area of rain across Georgia late on the 14th and early on the 15th. Meanwhile, a wedge of cold, dry air had slid down the east side of the Appalachians into north central and northeast Georgia. As the rain overspread the wedge of cold air, temperatures dropped to near or just below the freezing mark. Rainfall amounts across north and northeast Georgia averaged in the 0.50 to 0.80 inch range, resulting in substantial and damaging accumulations of ice. Ice accumulations on trees, power lines, and other elevated objects were mostly in the 0.25 to 0.33 inch range in an area bounded by Helen, Dahlonega, Ellijay, northeast Atlanta, Covington, and Athens. However, ice accumulations up to 0.50 inch were reported across Gwinnett, Hall, and White counties resulting in a number of downed trees and power lines. Only minor ice accumulations were reported immediately west and south of this area in the western and southern suburbs of Atlanta. Warm ground temperatures prevented significant ice accumulations on roads, although some minor ice accumulation was reported on the roads across Banks, Gwinnett, Hall, and White counties. Approximately 220,000 residents, mostly in northeast Georgia, were left without power during the morning hours. The power outages also left traffic signals out of service in many of these areas, resulting in a number of traffic backups. Nearly 100,000 were still without power in the late afternoon. Several roads were also blocked from downed trees, especially across Hall, White, and Gwinnett counties. The information below provides the specific ice accumulation and reports by county:Banks: 1/4-1/2 inch - roads icy with widespread power outages.Barrow: 1/4 inch - numerous power outages and trees down.Clarke: 1/4 inch - ice on bridges with a few trees and power lines down.Cherokee: 1/4-1/2 inch - numerous power outages and trees down with ~4500 residents without power.Dawson: 1/4 inch - numerous trees and power lines down.DeKalb: < 1/4 inch - several power outages.Forsyth: 1/4 inch - numerous power outages and trees down.Fulton: < 1/4 inch - lots of trees and power outages down northeast side of county.Gilmer: 1/4 inch - numerous trees and power lines downGwinnett: 1/4-1/2 inch - numerous power outages and trees down with ~76,000 residents without power.Hall: 1/2 inch - bridges icy with approximately 400 trees down, 100 of them on Georgia Highway 400. Eight to ten roads closed. Widespread power outages.Henry: 1/8 inch.Jackson: 1/4 inch - numerous power outages and trees down with ice on bridges.Lumpkin: 1/4 inch - numerous trees and power lines down. Schools closed for two days.Madison: 1/4 inch - several trees and power lines down.Newton: 1/4 inch - A number of trees and power lines down throughout the county. At least 600 residents left without power overnight.Oconee: < 1/4 inch.Oglethorpe: Several trees and large tree limbs were down. Some roads were blocked.Pickens: < 1/4 inch - several trees and power lines down.Rockdale: 1/4 inch - a few trees down.Towns: trace of ice - no power outages and no road problems.Walton: < 1/4 inch - icy bridges with no trees down.White: 1/2 inch - ice on bridges and patchy on roads. Numerous trees and power lines down. At least 2,500 residents in the county left without power.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before the first event at Dec 14, 6:36 PM EST, 5 hours 24 minutes earlier.

Area forecast discussion, Dec 14, 6:36 PM EST, 5 hours 24 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
636 PM EST WED DEC 14 2005

.UPDATE...WITH WET BULB ZERO TEMPERATURES ALREADY BELOW FREEZING
OVER A GOOD PORTION OF THE NORTH AND NORTHEAST...WOULD FEEL BETTER
IF WE HAD MORE WIDESPREAD ADVISORIES OR WARNINGS FOR POSSIBLE
FREEZING RAIN. MOST OF THE PRECIP STILL BACK IN ALABAMA...BUT 18Z
NAM SHOWS PRECIP SPREADING QUICKLY INTO GEORGIA THIS EVENING. WITH
NO SIGN OF ANY RISE IN DEW POINTS CURRENTLY...AS PRECIP BECOMES
MORE STEADY SHOULD SEE A TEMPERATURE DROP...WHICH WOULD ONLY TAKE
A FEW DEGREES TO REACH FREEZING SINCE MOST TEMPERATURES ALREADY IN
THE MID 30S. WILL UPGRADE THE ADVISORY AREA TO AN ICE STORM
WARNING AS THIS AREA SHOULD REACH FREEZING MORE QUICKLY AND HAVE
LONGER DURATIONS. WILL PUT UP AN ADVISORY IN SOME COUNTIES OF
NORTH AND NORTHEAST SURROUNDING THE WARNING AREA FOR SOME SLEET
AND FREEZING RAIN...BUT WITH GROUND TEMPERATURES ABOVE
FREEZING...ANY ACCUMULATION SHOULD BE IN TREES AND POWERLINES.
HOWEVER DO NOT EXPECT ENOUGH DURATION IN THIS AREA TO CAUSE PROBLEMS.

&&

.PREV DISCUSSION... (ISSUED 550 PM EST WED DEC 14 2005)

SHORT TERM...(TONIGHT THROUGH FRIDAY NIGHT)
CAD WEDGE HAS BEEN STRENGTHENING THROUGH THE DAY AS LOWER DEWPOINTS
HAVE FILTERED IN FROM THE NORTHEAST. TEMPERATURES AND DEWPOINTS
UPSTREAM ARE A BIT WORRISOME...ESPECIALLY GIVEN THE POTENTIAL FOR
EVAPORATIVE COOLING. SOME PRECIPITATION HAS ALREADY BEGUN ACROSS THE
NORTHERN HALF OF THE CWA...WE HAVE RECEIVED SCATTERED REPORTS OF
LIGHT SLEET AND SNOW FLURRIES THROUGH THE LATE MORNING AND EARLY
AFTERNOON HOURS...NOT SURPRISING GIVEN THE PROFILE AND THE EXPECTED
EVOLUTION OF THE ATMOSPHERE THROUGH THE DAY. THIS WILL CONTINUE
THROUGH THE REST OF THE AFTERNOON AND INTO THE EVENING...WITH
TEMPERATURES STEADY FOR A WHILE THEN SLOWLY DECREASING.

DEWPOINT DEPRESSIONS IN NORTHEAST GEORGIA ARE HIGH ENOUGH THAT
EVAPORATIVE COOLING MAY QUICKLY ALLOW TEMPERATURES TO FALL TO THE
FREEZING MARK AGAIN. TEMPS SHOULD THEN HOVER NEAR THE FREEZING LEVEL
MOST OF THE NIGHT IN THE LEE OF THE MOUNTAINS...WHILE FOR MOST OF
THE REST OF THE AREA TEMPS SHOULD REMAIN ABOVE FREEZING. EXACT
TEMPERATURES WILL BE DIFFICULT TO PINPOINT AND WILL DEPEND ON ONSET
OF PRECIPITATION...HOW LONG IT TAKES TO REACH SATURATION...AND HOW
WARM TEMPERATURES ACTUALLY GET TODAY...AMONG OTHER THINGS.
MEANWHILE...PRECIPITATION SHOULD BEING IN EARNEST THIS EVENING AND
EARLY TONIGHT. OF COURSE...THE FIRST BIT OF QPF /PERHAPS NOT QUITE
THE TYPICAL QUARTER OF AN INCH OR SO/ WILL GO INTO EVAPORATIVE
COOLING. MOST OF THE PRECIP SHOULD BE RAIN...BUT WOULD NOT BE
SURPRISED TO SEE A CONTINUED MIX ACROSS THE AREA...BUT ANYTHING THAT
DOES FALL AS FREEZING OR FROZEN PRECIPITATION WILL MELT AND NO
IMPACTS WILL BE FELT...EXCEPT IN NORTHEAST GEORGIA. AN UPDATED SPS
WILL BE ISSUED TO DISCUSS THE SITUATION.

ALSO...WILL ISSUE A WINTER WEATHER ADVISORY FOR A FEW COUNTIES IN
THE CLIMATOLOGICALLY PREFERRED CAD AREA. WITH TEMPERATURES HOVERING
NEAR FREEZING...AND WBZS BELOW FREEZING UNTIL NEAR 12Z THURSDAY...
THE GRADIENT OF WBZS BETWEEN THE SURFACE AND TREETOP LEVEL WOULD BE
PLENTY TO ALLOW FOR SOME MINOR ACCUMULATIONS OF ICE ON TREES AND
POWERLINES. PRE-EXISTING WARM GROUND TEMPERATURES WOULD PRECLUDE ANY
ROAD OR TRAVEL PROBLEMS FOR THE MOST PART...EXCEPT PERHAPS ON A FEW
EXPOSED BRIDGES AND OVERPASSES. NOMOGRAM THICKNESSES FOR THE GVL
AREA /AND NATURALLY AREAS NORTH AND EAST WOULD BE COOLER/ BEGIN IN
THE WINTRY MIXTURE AREA...CROSS INTO FREEZING RAIN/RAIN...AND
FINALLY INTO RAIN BY THURSDAY MORNING. WBZS ARE USED TO DELINEATE
BETWEEN FREEZING RAIN OR RAIN AND THESE ARE BELOW FREEZING FOR THE
MOST PART OVERNIGHT...HENCE THE NEED FOR A WINTER WEATHER ADVISORY.
AGAIN...ACCUMULATIONS ARE EXPECTED TO REMAIN ONLY AT NUISANCE
LEVELS...BELOW 1/4 INCH.

OF THE GFS AND THE NAM...THE GFS IS THE MORE PREFERRED TRACK OF THE
SURFACE LOW AS IT MOVES NORTHEAST /NAM HAS A LOT OF CONVECTIVE
PRECIP ALONG THE COAST THAT HAS YET TO MATERIALIZE/...BUT HAVE STILL
OPTED TO SLOW IT DOWN SOMEWHAT AND ADJUST THE CIRCULATION CENTER
FURTHER TO THE SOUTHEAST TOWARDS THE BAROCLINICITY OF THE COASTAL
AREAS /A MORE TYPICALLY PREFERRED TRACK OF COASTAL LOWS/. EROSION
SEEMS TO BE TOO FAST...SO HAVE KEPT POPS IN FOR MOST OF THE DAY
THURSDAY. HOWEVER... MOSTLY CLEAR FOR FRIDAY. TEMPERATURES THURSDAY
WILL BE TOTALLY DEPENDENT UPON HOW QUICKLY THE PARENT HIGH MOVES OFF
THE EAST COAST...HOW QUICKLY THEN THE CAD WEDGE ERODES...AND IF
THERE IS ANY WRAPAROUND PRECIPITATION. FOR NOW...UPPER 30S
NORTHEAST...AND POTENTIAL FOR NEAR 60 SOUTHERN ZONES. NEAR FREEZING
THURSDAY NIGHT. 40S AND 50S FOR FRIDAY...AND COOLING AGAIN FRIDAY
NIGHT WITH 20S AND 30S.

THANKS MRX/GSP/CAE/CHS FOR COLLABORATION WITH THIS EVENT.

LONG TERM...(SATURDAY THROUGH WEDNESDAY)
HIGH PRESSURE BUILDS IN FROM THE WEST WHILE ANOTHER COASTAL LOW
DEVELOPS ALONG THE GULF COAST. IT SPREADS PRECIPITATION ACROSS THE
AREA MAINLY ON SUNDAY...PARTS OF NORTH GEORGIA MAY SEE SOME SNOW
EARLY THAT MORNING. FAIRLY SIGNIFICANT TROUGH DEVELOPS OVER THE EAST
COAST TUESDAY INTO WEDNESDAY...WHILE YET MORE MOISTURE IS PULLED
INTO THE AREA FROM ANOTHER GULF COAST SYSTEM. STRONG NORTHWEST FLOW
BEHIND THIS MAY ALLOW TEMPERATURES TO COOL ENOUGH TO BRING SNOW
AGAIN TO NORTHERN GEORGIA...BUT FOR NOW ONLY RAIN IN THE FORECAST
TUESDAY NIGHT INTO WEDNESDAY. HIGHS 40S AND 50S...LOWS 20S AND 30S.

AVIATION...
MVFR CEILINGS ALREADY DEVELOPING ACROSS NORTH GEORGIA AND THIS TREND
SHOULD CONTINUE. I EXPECT MVFR CEILINGS...MAINLY BETWEEN 2-3KFT...
FROM AHN WESTWARD ACROSS THE ATLANTA AREA TAF SITES BY 00Z. MCN AND
CSG WILL BE A LITTLE SLOWER...BUT SHOULD SEE CEILINGS DROP INTO THE
MVFR RANGE BETWEEN 00Z AND 03Z. ALL SITES WILL SEE VFR CEILINGS
DEVELOPING BETWEEN 06Z AND 09Z...PERSISTING THROUGH 18Z THURSDAY.
VISIBILITIES WILL ALSO DROP AFTER 03Z AS OCCASIONAL RAIN...MIXED
WITH SLEET AT TIMES...MOVES INTO THE REGION. VISIBILITIES SHOULD
DROP BELOW 3 MILES AFTER 06Z MOST AREAS AND REMAIN IN THE 1-3 MILE
RANGE UNTIL AROUND 18Z THURSDAY. PRECIPITATION SHOULD REMAIN MOSTLY
LIQUID AT ATL...FTY...PDK...RYY WITH A CHANCE FOR SLEET MIXED IN
THROUGH 06Z AS TEMPERATURES REMAIN AT OR ABOVE FREEZING OVERNIGHT.
AT AHN RAIN MIXED WITH SLEET WILL LIKELY SWITCH TO A MIXTURE OF RAIN
AND FREEZING RAIN AFTER 03Z...CONTINUING THROUGH 14Z TO 18Z
THURSDAY. FURTHER SOUTH...CSG AND MCN SHOULD SEE ALL LIQUID
PRECIPITATION WITH ONLY A SMALL CHANCE OF A LITTLE SLEET MIXED IN
THIS EVENING...MAINLY BETWEEN 00Z AND 04Z. WINDS WILL REMAIN EAST TO
SOUTHEAST THROUGH 15Z THURSDAY...THEN SHIFT TO THE SOUTHWEST AND
EVENTUALLY WEST THROUGH 00Z.

.PRELIMINARY POINT TEMPS/POPS...
ATLANTA         33  46  31  49 / 100 100   5   5
ATHENS          31  42  32  52 / 100 100   5  10
GAINESVILLE     31  38  30  50 / 100 100   5   5
ROME            38  50  28  50 / 100  90  10  10
COLUMBUS        42  57  34  53 /  90  90   5   5
MACON           38  55  31  56 /  90  90   5   5

&&

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
ICE STORM WARNING UNTIL 1 PM THURSDAY FOR EXTEME NORTHEAST GEORGIA
WINTER WEATHER ADVISORY UNTIL 10 AM THURSDAY FOR PORTIONS OF NORTH
AND NORTHEAST GEORGIA.

&&

26
Hazardous weather outlook, Dec 14, 9:12 PM EST, 2 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
912 PM EST WED DEC 14 2005

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-160215-
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-
SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP-
MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-
GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS-
WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-
MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER-
SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER-
MONTGOMERY-TOOMBS-
912 PM EST WED DEC 14 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TONIGHT.

.SYNOPSIS...
SHALLOW...COLD...DRY AIR REMAINS IN PLACE OVER PORTIONS OF NORTH
GEORGIA THIS EVENING. WARMER AND VERY MOIST AIR WILL SWEEP ACROSS
NORTH AND CENTRAL GEORGIA ABOVE THIS COLD AIRMASS AT THE SURFACE
AS A LARGE STORM SYSTEM ALONG THE GULF COAST MOVES NORTHEAST
TOWARD GEORGIA.

PRIMARY HAZARDS...
THE MOST LIKELY TYPE OF PRECIPITATION WILL BE RAIN BUT SOME SLEET OR
SNOW FLURRIES WILL MIX IN THIS EVENING...WITH AREAS OF FREEZING
RAIN LIKELY IN NORTHEAST GEORGIA OVERNIGHT. AREAS LIKELY TO
EXPERIENCE A MIX OF WINTER PRECIPITATION WILL BE FROM THE
METROPOLITAN ATLANTA AREA NORTH AND EASTWARD THROUGH THURSDAY
MORNING.

DISCUSSION...
A DEVELOPING STORM SYSTEM ALONG THE GULF COAST WILL MOVE NORTHEAST
INTO CENTRAL GEORGIA OVERNIGHT. AS THIS SYSTEM APPROACHES...WARM
MOIST AIR WILL BE LIFTED ABOVE THE COOLER AIR AT THE SURFACE
ALLOWING PRECIPITATION TO FALL INTO THE COLDER AIR. WITH
TEMPERATURES IN THE LOW TO MID 30S ACROSS MUCH OF NORTH GEORGIA...
SOME OF THE RAIN THAT FALLS MAY BE ABLE TO FREEZE ON ELEVATED
SURFACES. ICY PATCHES WILL LIKELY BEGIN APPEARING BY LATE THIS
EVENING ACROSS NORTHEAST GEORGIA...ESPECIALLY ON BRIDGES AND
OVERPASSES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
SOME MIXED RAIN AND SLEET IS POSSIBLE ACROSS NORTH GEORGIA EARLY
SUNDAY MORNING...OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&
FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER
INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON
GEORGIA.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

20 ice storm. Local standard time, as filed.

Ice Storm, Banks

When
December 15, 12:00 AM EST to 6:00 PM EST
Where
Banks forecast zone
Property damage
$25,000
Reported by
GOVT OFFICIAL
Coordinates
34.354, -83.497 (the zone’s center; the record gives no point)

Ice Storm, Barrow

When
December 15, 12:00 AM EST to 6:00 PM EST
Where
Barrow forecast zone
Property damage
$20,000
Reported by
GOVT OFFICIAL
Coordinates
33.993, -83.713 (the zone’s center; the record gives no point)

Ice Storm, Cherokee

When
December 15, 12:00 AM EST to 6:00 PM EST
Where
Cherokee forecast zone
Property damage
$25,000
Reported by
GOVT OFFICIAL
Coordinates
34.244, -84.476 (the zone’s center; the record gives no point)

Ice Storm, Clarke

When
December 15, 12:00 AM EST to 6:00 PM EST
Where
Clarke forecast zone
Property damage
$5,000
Reported by
GOVT OFFICIAL
Coordinates
33.951, -83.367 (the zone’s center; the record gives no point)

Ice Storm, Dawson

When
December 15, 12:00 AM EST to 6:00 PM EST
Where
Dawson forecast zone
Property damage
$15,000
Reported by
GOVT OFFICIAL
Coordinates
34.444, -84.171 (the zone’s center; the record gives no point)

Ice Storm, De Kalb

When
December 15, 12:00 AM EST to 6:00 PM EST
Where
De Kalb forecast zone
Property damage
$10,000
Reported by
GOVT OFFICIAL
Coordinates
33.772, -84.226 (the zone’s center; the record gives no point)

Ice Storm, Forsyth

When
December 15, 12:00 AM EST to 6:00 PM EST
Where
Forsyth forecast zone
Property damage
$5,000
Reported by
GOVT OFFICIAL
Coordinates
34.226, -84.125 (the zone’s center; the record gives no point)

Ice Storm, Gilmer

When
December 15, 12:00 AM EST to 6:00 PM EST
Where
Gilmer forecast zone
Property damage
$25,000
Reported by
GOVT OFFICIAL
Coordinates
34.691, -84.456 (the zone’s center; the record gives no point)

Ice Storm, Gwinnett

When
December 15, 12:00 AM EST to 6:00 PM EST
Where
Gwinnett forecast zone
Property damage
$250,000
Reported by
GOVT OFFICIAL
Coordinates
33.962, -84.024 (the zone’s center; the record gives no point)

Ice Storm, Hall

When
December 15, 12:00 AM EST to 6:00 PM EST
Where
Hall forecast zone
Property damage
$300,000
Reported by
GOVT OFFICIAL
Coordinates
34.317, -83.820 (the zone’s center; the record gives no point)

Ice Storm, Henry

When
December 15, 12:00 AM EST to 6:00 PM EST
Where
Henry forecast zone
Property damage
$1,000
Reported by
GOVT OFFICIAL
Coordinates
33.453, -84.154 (the zone’s center; the record gives no point)

Ice Storm, Jackson

When
December 15, 12:00 AM EST to 6:00 PM EST
Where
Jackson forecast zone
Property damage
$25,000
Reported by
GOVT OFFICIAL
Coordinates
34.134, -83.566 (the zone’s center; the record gives no point)

Ice Storm, Lumpkin

When
December 15, 12:00 AM EST to 6:00 PM EST
Where
Lumpkin forecast zone
Property damage
$10,000
Reported by
GOVT OFFICIAL
Coordinates
34.572, -84.003 (the zone’s center; the record gives no point)

Ice Storm, Madison

When
December 15, 12:00 AM EST to 6:00 PM EST
Where
Madison forecast zone
Property damage
$25,000
Reported by
GOVT OFFICIAL
Coordinates
34.128, -83.209 (the zone’s center; the record gives no point)

Ice Storm, Newton

When
December 15, 12:00 AM EST to 6:00 PM EST
Where
Newton forecast zone
Property damage
$5,000
Reported by
GOVT OFFICIAL
Coordinates
33.555, -83.850 (the zone’s center; the record gives no point)

Ice Storm, Oconee

When
December 15, 12:00 AM EST to 6:00 PM EST
Where
Oconee forecast zone
Property damage
$1,000
Reported by
GOVT OFFICIAL
Coordinates
33.835, -83.437 (the zone’s center; the record gives no point)

Ice Storm, Pickens

When
December 15, 12:00 AM EST to 6:00 PM EST
Where
Pickens forecast zone
Property damage
$3,000
Reported by
GOVT OFFICIAL
Coordinates
34.464, -84.466 (the zone’s center; the record gives no point)

Ice Storm, Rockdale

When
December 15, 12:00 AM EST to 6:00 PM EST
Where
Rockdale forecast zone
Property damage
$2,000
Reported by
GOVT OFFICIAL
Coordinates
33.654, -84.027 (the zone’s center; the record gives no point)

Ice Storm, Walton

When
December 15, 12:00 AM EST to 6:00 PM EST
Where
Walton forecast zone
Property damage
$1,000
Reported by
GOVT OFFICIAL
Coordinates
33.782, -83.734 (the zone’s center; the record gives no point)

Ice Storm, White

When
December 15, 12:00 AM EST to 6:00 PM EST
Where
White forecast zone
Property damage
$200,000
Reported by
GOVT OFFICIAL
Coordinates
34.646, -83.747 (the zone’s center; the record gives no point)

What these are

Ice Storm
Freezing rain accumulating a quarter inch or more of ice, or less where it caused significant damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2005Every state in 2005This day in weather historyWarnings in Georgia, December 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5483353, 5483354, 5483355, 5483356, 5483357, 5483358, 5483359, 5483360, 5483361, 5483362, 5483363, 5483364, 5483365, 5483366, 5483367, 5483368, 5483369, 5483370, 5483371, 5483372.